Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A nonspectral Birkhoff-regular differential operator

Author: Philip W. Walker
Journal: Proc. Amer. Math. Soc. 66 (1977), 187-188
MSC: Primary 34B25; Secondary 47B40
MathSciNet review: 0450669
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown by example that Birkhoff-regular differential operators need not be spectral.

References [Enhancements On Off] (What's this?)

  • [1] E. A. Coddington and N. Levinson, Theory of ordinary differential equations, McGraw-Hill, New York, 1955. MR 16, 1022. MR 0069338 (16:1022b)
  • [2] N. Dunford, A survey of the theory of spectral operators, Bull. Amer. Math. Soc. 64 (1958), 217-274. MR 21 #3616. MR 0104865 (21:3616)
  • [3] N. Dunford and J. T. Schwartz, Linear operators. Part III, Wiley, New York, 1971. MR 1009164 (90g:47001c)
  • [4] M. A. Naimark, Linear differential operators. Part I, Ungar, New York, 1967. MR 35 #6885.
  • [5] M. H. Stone, Irregular differential systems of order two and the related expansion problems, Trans. Amer. Math. Soc. 29 (1927), 23-53. MR 1501375

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B25, 47B40

Retrieve articles in all journals with MSC: 34B25, 47B40

Additional Information

Keywords: Spectral operator, differential operator, two-point boundary value problem
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society